Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 24, 2012, 3:41 PM EDT for 4 counties in West Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 3:41 PM EDT (19:41 UTC)
- Expired
- Mar 24, 2012, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 3:50 PM EDT | HAIL 0.25 | 6 S Clay, WV | PEA SIZE HAIL COVERING THE GROUND IN BICKMORE, WV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS51 KRLX 241941
SVRRLX
WVC007-015-067-101-242045-
/O.NEW.KRLX.SV.W.0032.120324T1941Z-120324T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
NORTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
WEST CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF GLEN...OR 10 MILES SOUTH OF CLAY...AND MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
OTTER...BIRCH RIVER AND GASSAWAY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
37 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.
&&
LAT...LON 3853 8055 3823 8114 3823 8116 3830 8125
3838 8126 3870 8101 3877 8090
TIME...MOT...LOC 1941Z 222DEG 21KT 3835 8112
$$2 follow-up statements
980
WWUS51 KRLX 242012
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT SAT MAR 24 2012
WVC007-015-067-101-242045-
/O.CON.KRLX.SV.W.0032.000000T0000Z-120324T2045Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
412 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WEST CENTRAL WEBSTER...SOUTHWESTERN BRAXTON...CLAY AND NORTH
CENTRAL NICHOLAS COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARRISON...OR 6 MILES EAST OF CLAY...MOVING NORTHEAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
OTTER...WIDEN...NEBO...STRANGE CREEK...SERVIA...BIRCH RIVER...
FRAMETOWN...WILSIE...LITTLE BIRCH...ERBACON...ROSEDALE AND GASSAWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8055 3834 8093 3850 8117 3869 8102
3871 8099 3877 8090
TIME...MOT...LOC 2012Z 222DEG 21KT 3848 8096
$$466
WWUS51 KRLX 242043
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT SAT MAR 24 2012
WVC007-015-067-101-242053-
/O.EXP.KRLX.SV.W.0032.000000T0000Z-120324T2045Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
443 PM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WEBSTER...
SOUTHWESTERN BRAXTON...CLAY AND NORTH CENTRAL NICHOLAS COUNTIES WILL
EXPIRE AT 445 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8055 3834 8093 3850 8117 3869 8102
3871 8099 3877 8090
TIME...MOT...LOC 2043Z 222DEG 21KT 3861 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:05 PM EDT, 36 minutes earlier.
Area forecast discussion, Mar 24, 3:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT SAT MAR 24 2012 .SYNOPSIS... UPPER LEVEL LOW MOVES SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE MOVES IN MONDAY...SETTING UP FOR A COLD NIGHT MONDAY NIGHT. COLD FRONT CROSSES MIDWEEK. && .NEAR TERM /THROUGH SUNDAY/... DRY SLOT PUSHING THE LAST OF THE SHOWERS FROM THIS MORNING TO THE NORTHEAST IN COUNTERCLOCKWISE SYNOPTIC SCALE FLOW...WITH A TOWERING CUMULUS FIELD FILLING IN. EXPECTING ECHOES TO FILL IN ON RADAR OVER THE NEXT COUPLE HOURS AS WELL...WITH WITH INSOLATION FURTHER DESTABILIZING MATTERS. PRECIPITABLE WATER VALUES HAVE COME DOWN A BIT FROM YESTERDAY...BUT STILL REMAIN NEAR 1 INCH OR SO. LOW LEVEL FLOW TURNS NORTHWESTERLY TONIGHT...WHICH SHOULD BRING ENOUGH LIFT FOR MORE SHOWERS AND ISOLATED STORMS CONCENTRATED OVER THE HIGHER TERRAIN. UPPER LEVEL LOW WILL WOBBLE SOUTHEAST AS WILL THE BROAD SURFACE LOW...AND EVENTUALLY BRING US BACK INTO A DRIER PATTERN BEGINNING SUNDAY EVENING. COULD SEE SOME CLEARING IN SOUTHEAST OHIO BY THIS TIME FRAME. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... 5H CUT-OFF LOW SLIDES EAST OF THE OUTER BANKS MONDAY...AS SURFACE HIGH OVER EASTERN CANADA SQUEEZED IN BETWEEN A PAIR OF SFC LOWS TO THE WEST AND EAST. HIGH TRACKS EASTWARD ACROSS EASTERN CANADA AND NUDGES INTO NORTHERN CWA. EXODUS OF CUT-OFF LOW LEADS TO SOME DRYING OF THE ATMOSPHERIC COLUMN SUNDAY NIGHT INTO MONDAY. MID LEVEL GRADIENTS TIGHTEN IN RESPONSE TO A TROUGH AXIS SWINGING ACROSS THE NORTHEASTERN UNITED STATES. THE NORTHERLY FLOW INCREASES ACROSS NORTHERN TIER OF THE CWA LATE MONDAY INTO TUESDAY MORNING. A COOLER AIRMASS IS PROGGED TO SETTLE ACROSS EASTERN AND SOUTHEASTERN OHIO AND NORTHERN WEST VIRGINIA. JUST HOW MUCH OF THIS COLD AIR SEEPS SOUTH WILL PLAY A ROLE IN WHAT FROST-FREEZE PRODUCTS...IF ANY...WILL BE NEEDED FOR TUESDAY MORNING. NAM12 HAS BEEN CONSISTENT AND BRINGS COOLER AIRMASS A LITTLE FURTHER SOUTH INTO CENTRAL WV. HOWEVER...THE NAM12 IS ALSO THE OUTLIER FROM BOTH THE GFS AND ECMWF. FOR TEMPS...USED CONSENSUS GRIDS AND ADJUSTED THEM TOWARD THE INHERITED PACKAGE WHICH WAS ALREADY REFLECTING CURRENT MODELS TRENDS WELL. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GENERALLY WENT WITH HPC THINKING WITH SOME TWEAKS. COLD FRONT PUSHES SOUTHEAST WEDNESDAY AND WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS AND DAYTIME THUNDERSTORMS. IN ADDITION...MID-LEVEL SHORTWAVE WILL SWING BY WEDNESDAY EVENING. RESULTANT NORTHWEST FLOW AND SUFFICIENT LOW-LEVEL MOISTURE WILL RESULT IN CONTINUING SHOWER CHANCES IN THE MOUNTAINS INTO THURSDAY. HIGH PRESSURE TAKES CONTROL LATE THURSDAY INTO FRIDAY NIGHT...WITH DRY WEATHER ANTICIPATED. WARM FRONT WILL PUSH NORTHEAST LATE FRIDAY NIGHT INTO SATURDAY... BRINGING SHOWER CHANCES BACK INTO THE FORECAST. AN APPROACHING MID-LEVEL SHORTWAVE SHOULD RESULT IN INCREASING SHOWER CHANCES ON SATURDAY. HAVE ALSO ADDED THUNDERSTORM CHANCES TO THE FORECAST ON SATURDAY...AS ECMWF ADVERTISES SOME SURFACE BASED INSTABILITY WILL DEVELOP. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... TOWERING CUMULUS MAKING A RETURN IN THE DRY SLOT ADVANCING NORTHEASTWARD THROUGH THE CWA. CB ABUNDANT IN THE TAF FOR AREA CONVECTION...BUT KEEP THE TAFS LARGELY VFR INTO EARLY TONIGHT. TERMINALS THAT EXPERIENCE SHRA OR TSRA MAY BRIEFLY EXPERIENCE MVFR...OR A MOMENT OR TWO OF IFR VISIBILITIES. NOT ENOUGH FOR PREVAILING CONDITIONS IN THE TAF ITSELF HOWEVER. SMALL HAIL POSSIBLE IN TSRA. NORTHWEST FLOW BRINGS MVFR DECK TONIGHT...BUT SHOULD ALSO LIMIT REDUCTIONS IN VISIBILITIES WITHOUT RADIATIONAL COOLING CONDITIONS. AGAIN...FEEL MVFR IS POSSIBLE HOWEVER TOWARDS DAWN. MORE CONVECTION EXPECTED AGAIN MONDAY...CONCENTRATED MORE IN THE MOUNTAINOUS REGIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: NO TSRA IN PREVAILING...SO MAY NEED A QUICK AMD OR TWO. THIS APPLIES TO VISIBILITIES IN TSRA AS WELL. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H M M M M L H H H M M M HTS CONSISTENCY M H H H H H H H H H H H BKW CONSISTENCY M M M H M L L H M M M M EKN CONSISTENCY H H H H M M M H M M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SUNDAY... IFR POSSIBLE IN MOUNTAIN VALLEY FOG MONDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KMC/26 NEAR TERM...26 SHORT TERM...KMC LONG TERM...JSH AVIATION...26
Hazardous weather outlook, Mar 24, 3:25 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT SAT MAR 24 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>026-031>034-040-251930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-HARRISON- TAYLOR-MCDOWELL-WYOMING-BARBOUR- 325 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS DURING THIS TIME COULD BRING LOCALLY EXCESSIVE RAINFALL...ALONG WITH LARGE HAIL...AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ027>030-035>039-046-047-251930- CLAY-BRAXTON-GILMER-LEWIS-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- POCAHONTAS-RANDOLPH- 325 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS DURING THIS TIME COULD BRING LOCALLY EXCESSIVE RAINFALL...ALONG WITH LARGE HAIL...AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 24, 3:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 309 PM EDT SAT MAR 24 2012 WVZ015-027-036-037-241945- CLAY WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV- 309 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KANAWHA... NORTHWESTERN FAYETTE...SOUTHWESTERN CLAY AND WEST CENTRAL NICHOLAS COUNTIES... AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR POND GAP AROUND 315 PM...BENTREE AROUND 325 PM...BENTREE AROUND 330 PM AND INDORE AROUND 345 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3848 8114 3832 8094 3810 8127 3822 8143
Special weather statement, Mar 24, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT SAT MAR 24 2012
WVZ015-027-028-037-242000-
BRAXTON WV-CLAY WV-KANAWHA WV-NICHOLAS WV-
333 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CLAY...EAST CENTRAL KANAWHA...
NORTHWESTERN NICHOLAS AND SOUTHWESTERN BRAXTON COUNTIES...
AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF CLAY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR BICKMORE AROUND 345 PM AND CLAY AROUND 400
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
44 AND 58.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8063 3822 8112 3823 8113 3823 8119
3825 8120 3825 8121 3826 8123 3825 8124
3832 8132 3873 8087Local storm report, Mar 24, 3:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BECKLEY 37.79N 81.19W
03/24/2012 E0.70 INCH RALEIGH WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1200206
KMCThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:09 PM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Mar 24, 3:33 PM EDT | Special Weather Statement | RLX | Clay | 27 min |
| Mar 24, 3:45 PM EDT | Special Weather Statement | RLX | Boone | 30 min |
| Mar 24, 4:58 PM EDT | Special Weather Statement | RLX | Webster | 32 min |
| Mar 24, 5:24 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 36 min |
| Mar 24, 5:55 PM EDT | Special Weather Statement | RLX | Boone | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.